Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
James Wilson

Accutane 5 weeks in - need some help/advice

Recommended Posts

I've been trying to brush aside the fact I'm on Accutane but some side effects are kicking in, so i need some advice.

I'm from the UK and 23 years old (male).

Went from 40g a day for 4 weeks to now on 70g a day the last week.

So far I've been using E45 cream for my hands which dried out first, and a lot of petroleum jelly on my lips as they are massively drying out, quite painfully.

I've been using E45 lotion on my upper arms which at times can get dry too.

Now some side effects:

Rather than hands just drying out, they started to almost bobble and look quite rashy. Washing them in warm water, or using creams just started to inflame them so I've turned to using sudocrem to try and bring some relief which can work. But the state of my hands changes by the day. I can get them nice and soft and looking healthy, but then i can look back at them and they are incredibly dry and look horrible!

The next thing that's started happening and made me post on here is my forearms/wrists. Slowly but surely my skin is starting to crisp and go red. Even taking a tshirt off, the material brushes past the irritation and it inflames them slightly. It is spreading upwards as the days go on and I'm not sure what to put on it.

I think I will try E45 shower gel from now on.

Any recommendations for me? I get the impression this is all going to get significantly worse before it gets better. The bad stuff on those leaflets and guides seems to all be true!

Share this post


Link to post
Share on other sites

Hiya!

Ugh, I remember the day I got my first hand rash. It was like a stinging sensation, really painful to touch, just like you said when you mentioned taking off a tshirt.

I moisturised with something called Diprobase-ask your GP, you can only get it on prescription. It's amazzzzing haha :) but obviously, even using this, my hands would still get that sort of scaly texture every now and then.

The good news is that I'm currently 8 weeks into my course (im on 60mg a day) and these rashes have stopped for me. All i can say is keep moisturising, be gentle with your skin as its soooo fragile atm-i cut and scrape so easily now!!

It will all be worth it. Try hard to forget about it, and focus on why you're doing it :)

Hope youre good :) follow my log if you want to know what could be ahead for you btw, its:

http://www.acne.org/messageboard/isotretin...-D-t292016.html

Petroleum jelly is good, but I've also just ordered Dr Dans Cortibalm-they reccommended it on here and I thought i'd give it a go. I'll write about it in my log, incase you were interested.

Best of luck :) Drop me a line whenever! xxx

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×